Forum

Side effects of Avonex?

Hello, I hope someone will be able to help. I have recently (last 2 months) been diagnosed with MS and have been put on Avonex. Actually I chose it because I tend to forget things and thought that taking the meds once per week would reduce the chances of forgetting a dose.

I seem to be having an exacerbation of symptoms a few days following taking the meds. These differ from week to week. I have had muscle spasms, Saint vitus dance (had Rheumatic fever), balance problems, a strange sensation akin to the reaction one has having bitten into a very sour lime, resulting in what I call a brain spasm and then a series of yawning follow. These symptoms usually last a few days and then I am back to ‘normal’. In reality I get about a day free of these troubling symptoms.

Has anyone had these symptoms or similar when on this medication? Would appreciate responses.

I haven’t but from what I’ve heard on here, neuros tend to think extra symptom flare ups are just left overs from the previous relapse and not caused by the DMD. Hopefully it will all settle down soon.